Alert archive / Arizona / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Jul 1, 2020, 1:47 PM MST for Pima County, Pinal County, Arizona. It took effect at Jul 2, 2020, 1:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2020, 1:47 PM MST (20:47 UTC)
- In effect from
- Jul 2, 2020, 1:00 PM MST
- Expired
- Jul 2, 2020, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929 WGUS65 KTWC 012047 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tucson AZ 147 PM MST Wed Jul 1 2020 AZZ504-514-021215- /O.NEW.KTWC.FF.A.0002.200702T2000Z-200703T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tucson Metro Area-Catalina and Rincon Mountains- Including the cities of Marana, Vail, Mount Lemmon, Summerhaven, Tucson, and Green Valley 147 PM MST Wed Jul 1 2020 ...FLASH FLOOD WATCH FOR THE BIGHORN BURN SCAR AND SURROUNDING AREAS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Tucson has issued a * Flash Flood Watch for a portion of Southeast Arizona, including the following areas, Catalina and Rincon Mountains and Tucson Metro Area. * From Thursday afternoon through Thursday evening * National Weather Service Meteorologists are forecasting heavy rainfall over the Bighorn burn scar and surrounding areas that includes areas along the CDO wash east state highway 77, the Catalina Foothills and Sabino Canyon, which may lead to flash flooding and debris flows. This watch does not include the remainder of eastern Pima county. * Heavy rainfall over the Bighorn burn scar is expected during the period of the watch. Residents near the Bighorn burn scar should prepare for potential flooding impacts. Be sure to stay up to date with information from local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take actions should Flash Flooding Warnings be issued. && $$
2 follow-up statements
986 WGUS65 KTWC 020925 FFATWC Flood Watch National Weather Service Tucson AZ 225 AM MST Thu Jul 2 2020 AZZ504-514-030300- /O.CON.KTWC.FF.A.0002.200702T2000Z-200703T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tucson Metro Area-Catalina and Rincon Mountains- Including the cities of Tucson, Green Valley, Marana, Vail, Mount Lemmon, and Summerhaven 225 AM MST Thu Jul 2 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM MST THIS AFTERNOON THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of Southeast Arizona, including the following areas, Catalina and Rincon Mountains and Tucson Metro Area. * From 1 PM MST this afternoon through this evening * National Weather Service Meteorologists are forecasting heavy rainfall over the Bighorn burn scar and surrounding areas that includes areas along the CDO wash east state highway 77, the Catalina Foothills and Sabino Canyon, which may lead to flash flooding and debris flows. This watch does not include the remainder of eastern Pima county. * Heavy rainfall over the Bighorn burn scar is expected during the period of the watch. Residents near the Bighorn burn scar should prepare for potential flooding impacts. Be sure to stay up to date with information from local authorities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take actions should Flash Flooding Warnings be issued. && $$
371 WGUS65 KTWC 030254 FFATWC Flood Watch National Weather Service Tucson AZ 754 PM MST Thu Jul 2 2020 AZZ504-514-030400- /O.EXP.KTWC.FF.A.0002.000000T0000Z-200703T0300Z/ Tucson Metro Area-Catalina and Rincon Mountains- Including the cities of Marana, Vail, Mount Lemmon, Summerhaven, Tucson, and Green Valley 754 PM MST Thu Jul 2 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM MST THIS EVENING... The Flash Flood Watch for a portion of Southeast Arizona, including the following areas, Catalina and Rincon Mountains and Tucson Metro Area will expire AT 8 PM MST this evening. Flooding is no longer expected to pose a threat with only isolated showers in the overnight hours. $$ wjm
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 1, 9:36 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 9:36 AM MST, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 936 AM MST Wed Jul 1 2020 .SYNOPSIS...Isolated to scattered afternoon and evening thunderstorms will possible later today through the weekend. Below normal temperatures through Thursday will give way to hotter readings Friday into early next week. && .DISCUSSION...Sunny conditions prevailed across the majority of southeast Arizona this morning. The exception was cloud cover moving into far southeast Cochise county. More extensive cloud cover was over much of Sonora MX. Precipitable water values this morning ranged from 0.40" northern sections to between 0.70" and 0.90" along the Intl border with values greater than 1" across northern Sonora MX. Surface dewpoint values ranged from the 30's north to the low 50's along the Intl border. Latest model runs push 1" PW values across most of the forecast area by late this afternoon into early this evening. On this moisture increasing transition day, the best chances for isolated showers/thunder this afternoon will be south and east of Tucson where the deeper moisture will be. Isolated activity across the area tonight. Still on track for a more active Thursday. Below normal high temperatures to start July. && .AVIATION...Valid through 02/12Z. SKC through about 01/18Z then becoming SCT-BKN 10k-15k ft MSL. Isold -SHRA/TS develops after 01/20z, mainly SE of KTUS but confidence and coverage too low to include in TAFs. SFC winds less than 12 kts but gusty and erratic near -SHRA/TS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Increasing moisture as the day progresses today will result in isolated showers and thunderstorms developing during the afternoon hours and persisting into this evening with the best chances to the south and east of Tucson. Gusty and erratic outflow winds are possible in/near these isolated showers and thunderstorms. A low grade monsoon pattern will persist into early next week with isolated mainly afternoon and evening showers and thunderstorms, again generally to the south and east of Tucson with mostly dry conditions prevailing west of Tucson. Minimum humidity levels will be in the 15-30 percent range through the forecast period with good overnight recoveries. && .CLIMATE...June 2020 climate report for Tucson will be released later today. Highlights: 17th warmest and 50th driest. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Flash Flood Watches in Arizona, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.